MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Subarachnoid (1893); High Blood Pressure/ Hypertension (1908); Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/29/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Subject device not available.
 
Event or Problem Description
It was reported that a patient came with a stroke due to a thrombus in internal carotid artery, c1 segment and middle cerebral artery m1 right segment.Neurological assessment was national institutes of health stroke scale (nihss) of 15.Thrombectomy with the subject stent retriever was indicated with local anesthesia.During removal, the subject stent came off without resistance and remained in m1 vessel.Attempt to recover the stent with lasso failed and the ica siphon section was perforated.The patient suffered a major intracranial hypertension and sub arachnoid hemorrhage, was transferred to a neuro traumatic resuscitation unit, but passed away few hours post-procedure.No additional information is available at this time.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was intended to be used for treatment.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating repeated use of the lasso to try to retrieve the stent resulted in the vessel perforation and the reported patient intracranial hemorrhage and patient death.Based on the information provided, it is most likely that the trevo retriever stent became dislodged from the device itself due to anatomical or procedural factors encountered during the procedure, and the repeated use of the lasso to try to retrieve the stent resulted in the vessel perforation and the reported patient intracranial hemorrhage and patient death.An assignable cause of procedural factors will be assigned to the reported retriever fractured/broken during use, un-retrieved device fragments, patient vessel perforation, patient intracranial hemorrhage, and patient death as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that a patient came with a stroke due to a thrombus in internal carotid artery, c1 segment and middle cerebral artery m1 right segment.Neurological assessment was national institutes of health stroke scale (nihss) of 15.Thrombectomy with the subject stent retriever was indicated with local anesthesia.During removal, the subject stent came off without resistance and remained in m1 vessel.Attempt to recover the stent with lasso failed and the ica siphon section was perforated.The patient suffered a major intracranial hypertension and sub arachnoid hemorrhage, was transferred to a neurotraumatic resuscitation unit, but passed away few hours post-procedure.No additional information is available at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D10: product available to stryker: updated.H3: device evaluated by mfg: updated.H3: summary attached: updated.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The product was returned and it was observed that the retriever section was not attached to the returned unit.The core wire and shaft coil were examined.The shaft coil was damaged ( kinked & stretched) and the core wire was broken.Performance testing was not performed due to the condition the device was received.From the condition of the product it appears that the product had been under excessive manipulation.The device was intended to be used for treatment.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating repeated use of the lasso to try to retrieve the stent resulted in the vessel perforation and the reported patient intracranial hemorrhage and patient death.Based on the information provided, it is most likely that the trevo retriever stent became dislodged from the device itself due to anatomical or procedural factors encountered during the procedure, and the repeated use of the lasso to try to retrieve the stent resulted in the vessel perforation and the reported patient intracranial hemorrhage and patient death.An assignable cause of procedural factors will be assigned to the reported retriever fractured/broken during use, un-retrieved device fragments, patient vessel perforation, patient intracranial hemorrhage, and patient death as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9826527
Report Number3012931345-2020-00039
Device Sequence Number3069027
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000030930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/13/2020
06/10/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/17/2020
06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age80 YR